Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-41925

Worm, S W; Sabin, C; Weber, R; Reiss, P; El-Sadr, W; Dabis, F; De Wit, S; Law, M; D'Arminio Monforte, A; Friis-Møller, N; Kirk, O; Fontas, E; Weller, I; Phillips, A; Lundgren, J (2010). Risk of myocardial infarction in patients with HIV infection exposed to specific individual antiretroviral drugs from the 3 major drug classes: the data collection on adverse events of anti-HIV drugs (D:A:D) study. Journal of Infectious Diseases, 201(3):318-330.

[img]
Preview
PDF
4Mb

Abstract

BACKGROUND. The risk of myocardial infarction (MI) in patients with human immunodeficiency virus (HIV) infection has been assessed in 13 anti-HIV drugs in the Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D) study. METHODS. Poisson regression models were adjusted for cardiovascular risk factors, cohort, calendar year, and use of other antiretroviral drugs and assessed the association between MI risk and cumulative (per year) or recent (current or in the past 6 months) use of antiretroviral drugs, with >30,000 person-years of exposure. RESULTS. Over 178,835 person-years, 580 patients developed MI. There were no associations between use of tenofovir, zalcitabine, zidovudine, stavudine, or lamivudine and MI risk. Recent exposure to abacavir or didanosine was associated with an increased risk of MI. No association was found between MI risk and cumulative exposure to nevirapine, efavirenz, nelfinavir, or saquinavir. Cumulative exposure to indinavir and lopinavir-ritonavir was associated with an increased risk of MI (relative rate [RR] per year, 1.12 and 1.13, respectively). These increased risks were attenuated slightly (RR per year, 1.08 [95% confidence interval {CI}, 1.02-1.14] and 1.09 [95% CI, 1.01-1.17], respectively) after adjustment for lipids but were not altered further after adjustment for other metabolic parameters. CONCLUSIONS. Of the drugs considered, only indinavir, lopinavir-ritonavir, didanosine, and abacavir were associated with a significantly increased risk of MI. As with any observational study, our findings must be interpreted with caution (given the potential for confounding) and in the context of the benefits that these drugs provide.

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Clinic for Infectious Diseases
DDC:610 Medicine & health
Language:English
Date:2010
Deposited On:16 Jan 2011 13:32
Last Modified:28 Nov 2013 01:50
Publisher:University of Chicago Press
ISSN:0022-1899
Additional Information:© 2010 by the Infectious Diseases Society of America. All rights reserved
Publisher DOI:10.1086/649897
PubMed ID:20039804
Citations:Web of Science®. Times Cited: 156
Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page